Previous issue ·  Next issue ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of Operator Theory

Volume 36, Issue 1, Summer 1996  pp. 21-43.

Preannihilators, the operator approximation property and dual products

Authors Jon Kraus (1) and David R. Larson (2)
Author institution: (1) Department of Mathematics, SUNY at Buffalo, Buffalo, NY 14214, U.S.A.
(2) Department of Mathematics, Texas A & M University, College Station, TX 77843, U.S.A.

Summary:  It was shown by Effros, Kraus and Ruan that an ultraweakly closed subspace of B(H) has the weak*-operator approximation property if and only if its predual has the operator approximation property. We show that the preannihilator of such a subspace S has the operator approximation property if and only if any ultraweakly closed subspace T of B(K) the dual product of S and T is the ultraweakly closed linear span of the algebraic tensor product of S and B(K) and the algebraic tensor product of B(H) and T. Using this we also show that there are reflexive subspaces S and T for which the dual product is strictly larger than this ultraweakly closed linear span, answering a question of the second author.

Contents    Full-Text PDF